Alert archive / Idaho / Red Flag Warnings in 2013
Red Flag Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 22, 2013, 8:43 AM PDT for 5 counties in Idaho. It took effect at Aug 22, 2013, 11:00 PM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2013, 8:43 AM PDT (15:43 UTC)
- In effect from
- Aug 22, 2013, 11:00 PM PDT
- Expired
- Aug 23, 2013, 12:36 PM PDT
- In force
- 14 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2776 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140 WWUS86 KOTX 221543 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 843 AM PDT THU AUG 22 2013 ...RED FLAG WARNING FOR THUNDERSTORMS 11 PM THIS EVENING TO 2 PM PDT FRIDAY AFTERNOON... .CLUSTERS OF THUNDERSTORMS WILL PRODUCE ABUNDANT LIGHTNING TONIGHT INTO FRIDAY OVER THE IDAHO PANHANDLE AND MUCH OF EASTERN WASHINGTON. IDZ101-WAZ673-674-686-687-222345- /O.UPG.KOTX.FW.A.0006.130823T0600Z-130823T2100Z/ /O.NEW.KOTX.FW.W.0010.130823T0600Z-130823T2100Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 843 AM PDT THU AUG 22 2013 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT FRIDAY FOR ABUNDANT LIGHTNING AND DRY FUELS FOR FIRE WEATHER ZONES 101...673...674...686 AND 687... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR ABUNDANT LIGHTNING AND DRY FUELS...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)...FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)... FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * THUNDERSTORMS: CLUSTERS OF THUNDERSTORMS WILL DEVELOP OVER OREGON THURSDAY AFTERNOON AND SPREAD INTO EASTERN WASHINGTON AND NORTHERN IDAHO TONIGHT INTO FRIDAY. SOME THUNDERSTORM CELLS WILL PRODUCE BRIEF HEAVY RAIN...BUT THE THE FAST MOVEMENT OF STORMS MAY LIMIT THE POTENTIAL FOR WIDESPREAD WETTING RAINS. * CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER WATCH ARE...MOSES LAKE...EPHRATA...REPUBLIC...COLVILLE... RITZVILLE... PULLMAN...SPOKANE...COUER D'ALENE...KELLOGG... SANDPOINT...AND BONNERS FERRY. * IMPACTS: THE RECENT WARM AND DRY WEATHER COMBINED WITH THE POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL FOR NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF EASTERN WASHINGTON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
6 follow-up statements
784 WWUS86 KOTX 222100 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 200 PM PDT THU AUG 22 2013 ...RED FLAG WARNING FOR THUNDERSTORMS 11 PM THIS EVENING TO 2 PM PDT FRIDAY AFTERNOON... .CLUSTERS OF THUNDERSTORMS WILL PRODUCE ABUNDANT LIGHTNING TONIGHT INTO FRIDAY OVER THE IDAHO PANHANDLE AND MUCH OF EASTERN WASHINGTON. IDZ101-WAZ673-674-686-687-231400- /O.CON.KOTX.FW.W.0010.130823T0600Z-130823T2100Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 200 PM PDT THU AUG 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT FRIDAY FOR ABUNDANT LIGHTNING AND DRY FUELS FOR FIRE WEATHER ZONES 101...673...674...686 AND 687... * AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)...FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)... FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * THUNDERSTORMS: CLUSTERS OF THUNDERSTORMS WILL MOVE NORTH INTO EASTERN WASHINGTON AND NORTHERN IDAHO TONIGHT AND INTO FRIDAY. SOME THUNDERSTORM WILL PRODUCE BRIEF HEAVY RAIN...BUT THUNDERSTORM MOVEMENT TO THE NORTH AT 20 MPH SHOULD LIMIT POTENTIAL FOR WIDESPREAD WETTING RAINS. * CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER WATCH ARE...MOSES LAKE...EPHRATA...REPUBLIC...COLVILLE... RITZVILLE... PULLMAN...SPOKANE...COUER D'ALENE...KELLOGG... SANDPOINT...AND BONNERS FERRY. * IMPACTS: RECENT WARM AND DRY WEATHER COMBINED WITH THE POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL FOR NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF EASTERN WASHINGTON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
634 WWUS86 KOTX 231331 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 631 AM PDT FRI AUG 23 2013 ...RED FLAG WARNING FOR THUNDERSTORMS UNTIL 2 PM PDT FRIDAY AFTERNOON... IDZ101-WAZ673-674-686-687-232100- /O.CON.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 631 AM PDT FRI AUG 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR ABUNDANT LIGHTNING AND DRY FUELS FOR FIRE WEATHER ZONES 101...673...674...686 AND 687... * AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)...FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)... FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * THUNDERSTORMS: CLUSTERS OF THUNDERSTORMS ACROSS EASTERN WASHINGTON AND NORTHERN IDAHO. SOME THUNDERSTORM WILL PRODUCE BRIEF HEAVY RAIN...BUT THUNDERSTORM MOVEMENT TO THE NORTH AT 20 MPH SHOULD LIMIT POTENTIAL FOR WIDESPREAD WETTING RAINS. * CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER WATCH ARE...MOSES LAKE...EPHRATA...REPUBLIC...COLVILLE... RITZVILLE... PULLMAN...SPOKANE...COUER D'ALENE...KELLOGG... SANDPOINT...AND BONNERS FERRY. * IMPACTS: RECENT WARM AND DRY WEATHER COMBINED WITH THE POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL FOR NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF EASTERN WASHINGTON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
161 WWUS86 KOTX 231639 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 939 AM PDT FRI AUG 23 2013 ...RED FLAG WARNING FOR THUNDERSTORMS UNTIL 2 PM PDT FRIDAY AFTERNOON... WAZ673-674-686-687-232100- /O.CON.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 939 AM PDT FRI AUG 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 673...674... 686 AND 687... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * THUNDERSTORMS: THUNDERSTORMS IN THE AREA WILL EXIT INTO SOUTHERN BRITISH COLUMBIA LATER THIS MORNING AND AFTERNOON. ANY ADDITIONAL THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND EARLY EVENING SHOULD NOT BE EXCESSIVE SO THE EXPECTATION IS THAT THE RED FLAG WILL END AT 2 PM. ADDITIONALLY MOST OF DOUGLAS...GRANT AND ADAMS COUNTIES ARE NOT EXPECTED TO HAVE MUCH IF ANY THUNDERSTORM ACTIVITY FOR THE REMAINDER OF TODAY AND TONIGHT. * CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER WATCH ARE...REPUBLIC...COLVILLE... RITZVILLE...SPOKANE... * IMPACTS: RECENT WARM AND DRY WEATHER COMBINED WITH THE POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL FOR NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF EASTERN WASHINGTON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ101-232100- /O.CON.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- 939 AM PDT FRI AUG 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR THUNDERSTORMS FOR FIRE WEATHER ZONE 101... * AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101). * THUNDERSTORMS: THUNDERSTORMS IN THE AREA WILL EXIT INTO SOUTHERN BRITISH COLUMBIA LATER THIS MORNING AND AFTERNOON. ANY ADDITIONAL THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND EARLY EVENING SHOULD NOT BE EXCESSIVE SO THE EXPECTATION IS THAT THE RED FLAG WILL END AT 2 PM. ADDITIONALLY KOOTENAI...BENEWAH...AND SHOSHONE COUNTIES ARE NOT EXPECTED TO HAVE MUCH IF ANY THUNDERSTORM ACTIVITY FOR THE REMAINDER OF TODAY AND TONIGHT. * CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER WATCH ARE...BONNERS FERRY...PORTHILL. * IMPACTS: RECENT WARM AND DRY WEATHER COMBINED WITH THE POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL FOR NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF EASTERN WASHINGTON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
018 WWUS86 KOTX 231751 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1051 AM PDT FRI AUG 23 2013 ...RED FLAG WARNING FOR THUNDERSTORMS UNTIL 2 PM PDT FRIDAY AFTERNOON... WAZ673-674-231900- /O.CAN.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- 1051 AM PDT FRI AUG 23 2013 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 673 AND 674... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. THE COLUMBIA BASIN AND SPOKANE AREA COULD STILL SEE ISOLATED THUNDERSTORMS TODAY BUT ABUNDANT LIGHTNING IS NOT ANTICIPATED...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ WAZ686-687-232100- /O.CON.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/ EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 1051 AM PDT FRI AUG 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 686 AND 687... * AFFECTED AREA: FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * THUNDERSTORMS: THUNDERSTORMS IN EASTERN OKANOGAN...FERRY...STEVENS...AND PEND OREILLE COUNTIES ARE ON THE DECREASE AND WILL MOVE INTO SOUTHERN BRITISH COLUMBIA THIS AFTERNOON. ANY ADDITIONAL THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND EARLY EVENING SHOULD NOT BE EXCESSIVE SO THE EXPECTATION IS THAT THE RED FLAG WILL END AT 2 PM. ADDITIONALLY MOST OF DOUGLAS...GRANT...AND LINCOLN COUNTIES ARE NOT EXPECTED TO HAVE MUCH IF ANY THUNDERSTORM ACTIVITY FOR THE REMAINDER OF TODAY AND TONIGHT. * CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER WATCH ARE...REPUBLIC...COLVILLE... * IMPACTS: RECENT WARM AND DRY WEATHER COMBINED WITH THE POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL FOR NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF EASTERN WASHINGTON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX * OUTFLOW WINDS: PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ101-232100- /O.CON.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- 1051 AM PDT FRI AUG 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR THUNDERSTORMS FOR FIRE WEATHER ZONE 101... * AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101). * THUNDERSTORMS: THUNDERSTORMS IN THE AREA WILL EXIT INTO SOUTHERN BRITISH COLUMBIA LATER THIS MORNING AND AFTERNOON. ANY ADDITIONAL THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND EARLY EVENING SHOULD NOT BE EXCESSIVE SO THE EXPECTATION IS THAT THE RED FLAG WILL END AT 2 PM. ADDITIONALLY KOOTENAI... BENEWAH...AND SHOSHONE COUNTIES ARE NOT EXPECTED TO HAVE MUCH IF ANY THUNDERSTORM ACTIVITY FOR THE REMAINDER OF TODAY AND TONIGHT. * CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER WATCH ARE...BONNERS FERRY...PORTHILL. * IMPACTS: RECENT WARM AND DRY WEATHER COMBINED WITH THE POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL FOR NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF EASTERN WASHINGTON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX * OUTFLOW WINDS: PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
627 WWUS86 KOTX 231828 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1128 AM PDT FRI AUG 23 2013 WAZ686-687-231930- /O.CAN.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/ EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 1128 AM PDT FRI AUG 23 2013 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 686 AND 687... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. THE NORTHEAST MOUNTAINS AND OKANOGAN HIGHLANDS COULD STILL ISOLATED THUNDERSTORMS TODAY BUT ABUNDANT LIGHTNING IS NOT ANTICIPATED...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ IDZ101-232100- /O.CON.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- 1128 AM PDT FRI AUG 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR THUNDERSTORMS FOR FIRE WEATHER ZONE 101... * AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101). * THUNDERSTORMS: THUNDERSTORMS IN THE AREA WILL EXIT INTO SOUTHERN BRITISH COLUMBIA LATER THIS MORNING AND AFTERNOON. ANY ADDITIONAL THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND EARLY EVENING SHOULD NOT BE EXCESSIVE SO THE EXPECTATION IS THAT THE RED FLAG WILL END AT 2 PM. ADDITIONALLY KOOTENAI... BENEWAH... AND SHOSHONE COUNTIES ARE NOT EXPECTED TO HAVE MUCH IF ANY THUNDERSTORM ACTIVITY FOR THE REMAINDER OF TODAY AND TONIGHT. * CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER WATCH ARE...BONNERS FERRY...PORTHILL. * IMPACTS: RECENT WARM AND DRY WEATHER COMBINED WITH THE POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL FOR NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF EASTERN WASHINGTON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
744 WWUS86 KOTX 231936 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1236 PM PDT FRI AUG 23 2013 IDZ101-232045- /O.CAN.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- 1236 PM PDT FRI AUG 23 2013 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR FIRE WEATHER ZONE 101... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. NORTH IDAHO COULD STILL ISOLATED THUNDERSTORMS THAT PRODUCE VERY INFREQUENT LIGHTNING TODAY BUT ABUNDANT LIGHTNING IS NOT EXPECTED...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 22, 5:08 AM PDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 22, 5:08 AM PDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
508 AM PDT Thu Aug 22 2013
.SYNOPSIS...
Warm and dry weather will continue through Thursday. Chances for
showers and thunderstorms will increase Thursday night into Friday
as a moist upper level disturbance tracks across eastern
Washington and the Idaho Panhandle. Warm weather with the threat
for thunderstorms will persist through the weekend into early next
week as a moist southwest flow pattern remains over the region.
&&
.DISCUSSION...
Today through Friday: Low pressure along the north CA coast is
drawn north over the next 36 hours, bringing increasing shower and
thunderstorm chances to the region. Much of today will remain dry
with occasional middle and high clouds. A few leading
showers/t-storms may reach the Blue Mountains/Camas Prairie by
late afternoon. However the best chances hold off until tonight
into Friday. By this evening the north CA low begins to push into
OR. It evolves into a negatively-tilted open wave that tracks up
the Cascades and Columbia Basin this evening and overnight. All
guidance shows modest lift, with sharp vorticity max and promising
a DIV-Q field. There are differences as to the precise timing and
track of the best lift, but all show showers/thunderstorms
expanding from the south.
The best chances remain south of I-90 before midnight, then the
threat encompasses much of the region overnight into Friday
morning. By Friday afternoon the wave shifts northeast. As such
the focus for the more numerous showers and thunderstorms shifts
toward the northeast mountains and northern Panhandle, though at
least isolated showers/t-storms will remain a threat about the
eastern Columbia Basin through lower Panhandle.
While models disagree over the extent of available instability,
from late tonight through Friday there will be opportunity for
scattered thunderstorm coverage with a potential for abundant
lightning. Measurable precipitation may initially be limited. As
such as fire weather watch remains in effect for much of central
and eastern WA and north ID for tonight through Friday afternoon.
We will continue to look over details for possible upgrade later
this morning, if not sooner.
In addition to the shower/thunderstorm chances, some breezy and
gusty conditions are expected on the backside of the passing
shortwave system. As for temperatures, today is expected to be
warm with values several degrees above normal. Highs are projected
to reach the upper 80s to lower 90s in many valley/basin
locations. However behind the wave, Friday's highs are forecast to
be some 6 to 12 degrees cooler than today. /J. Cote'
Friday night through Monday night...Latest GFS and EC models
continue to be consistent over previous runs and in decent
agreement with the overall synoptic flow regime featuring
sustained southwesterly flow aloft over the region ahead of a
stationary/slow moving trough close offshore the Pacific Coast.
Both models feature a series of sub-synoptic disturbances riding
this flow and transiting the region form southwest to northeast
during the extended period. Timing and strength of these waves is
different between the models.
The overall pattern climatologically favors an active thunderstorm
threat especially over the mountains north and east of the
basin...and this threat could also encompass the Cascades and even
the basin as any disturbances pass through adding dynamic lift to
the generally available orographic forcing each afternoon and
evening. Thus...confidence is pretty high for at least a small
threat of mountain thunderstorms pretty much each afternoon and
evening through the period. Confidence is also high that there
will be periodic disturbances bringing a more general chance of
thunder but timing is less certain. Relying mainly on the GFS
model (although the ECMWF also hints at this) a stronger wave will
pass Sunday afternoon and Sunday night bringing an enhanced chance
of thunderstorms to the Cascades...with another
disturbance...weaker...Monday night which will focus nocturnal
convection manly over the eastern third of the forecast area.
Through this time frame the surface thermal trough will be shifted
to the east and lay over Montana which should bring some relief
from the recent above normal temperatures with daytime highs
generally in the low to mid 80s over most populated areas. /Fugazzi
/Fugazzi
Tuesday through Thursday: The continued unsettled southwesterly flow
pattern will continue for the region as we are influenced by a
system sitting off the Washington-South BC coastline. Depending on
model of choice would determine if the system was a closed low
(GFS) or open wave (Euro)...but both solutions render similar
weather patterns for our forecast area. In the moist SW flow
daytime convection will be a strong possibility but will need the
topography to initiate so storm chances remain in the higher
elevations around the region. In the SW flow the areas most
susceptible would be the Cascade crests along with the NE Mtns of
WA and the ID Panhandle. Moving to the end of the period is where
things get inconsistent. The GFS wants to eject the system
earlier (overnight Wednesday) whereas the Euro would lag 6 to 12
hours exiting during the day Thursday. With a daytime exit we may
see increased coverage of showers and t-storms due to increased
instability...but this will have to be determined later when
models come into better agreement. Winds look to be gusty in the
afternoon with the tighter gradient and temperatures will remain
at or a couple of degrees above normal for most of the region.
/Fliehman
&&
.AVIATION...
12Z TAFS: The only possible MVFR condition will be from wildfire
smoke around KEAT, but the threat is not significant enough at this
time to include in the TAF forecast. Mid to high level clouds will
continue to stream through the next 12 hrs or so. Aft 00-02z Fri we
will see an increased chance of thunderstorms across SE WA and
central ID panhandle including KPUW and KLWS. Aft 05z the threat
of thunder will expand west toward KMWH and north into the KGEG
area. /J. Cote'
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 90 63 81 58 83 60 / 0 30 50 10 20 20
Coeur d'Alene 89 57 79 54 83 57 / 0 30 50 10 20 20
Pullman 90 57 80 51 83 52 / 10 40 50 10 20 20
Lewiston 95 66 87 61 90 62 / 10 30 50 10 10 20
Colville 92 55 85 52 86 54 / 0 20 50 20 20 10
Sandpoint 87 53 77 48 83 51 / 0 20 50 30 20 20
Kellogg 88 56 77 54 84 56 / 10 30 50 20 20 20
Moses Lake 93 65 87 58 84 59 / 0 30 40 10 20 10
Wenatchee 91 65 86 62 83 63 / 0 20 30 0 20 10
Omak 92 61 87 58 85 60 / 0 20 40 10 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FIRE Weather Watch from this evening through Friday afternoon
for Northern and Central Idaho Panhandle (Zone 101).
WA...FIRE Weather Watch from this evening through Friday afternoon
for East Washington Northeast (Zone 686)-East Washington
Northern Columbia Basin (Zone 673)-East Washington Okanogan
Highlands (Zone 687)-East Washington Palouse and Spokane
Area (Zone 674).
&&Hazardous weather outlook, Aug 22, 6:04 AM PDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 604 AM PDT THU AUG 22 2013 IDZ001>004-026-027-WAZ031>038-044-231315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WATERVILLE PLATEAU- 604 AM PDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT TONIGHT A CHANCE OF THUNDERSTORMS COMES TO THE EASTERN THIRD OF WASHINGTON AND THE IDAHO PANHANDLE. THE MAIN CONCERN WILL BE THE POTENTIAL FOR NEW WILDFIRE IGNITIONS FROM LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY THERE IS A CHANCE OF THUNDERSTORMS OVER THE IDAHO PANHANDLE AND THE EASTERN THIRD OF WASHINGTON. THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE THE POTENTIAL NEW WILDFIRE IGNITIONS FROM LIGHTNING. THE THREAT OF THUNDERSTORMS WILL RETURN TO THE IDAHO PANHANDLE AND EASTERN WASHINGTON SATURDAY NIGHT...SUNDAY...AND MONDAY. WAZ041>043-231315- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 604 AM PDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR THUNDERSTORMS LINGERS FRIDAY. THEN THE WEATHER PATTERN FOR THIS WEEKEND INTO EARLY NEXT WEEK LOOKS FAVORABLE FOR ADDITIONAL THUNDERSTORMS. AT THIS TIME...SUNDAY AND MONDAY COULD BE POTENTIALLY ACTIVE THUNDERSTORM DAYS OVER CENTRAL AND NORTH CENTRAL WASHINGTON...INCLUDING THE NORTH WASHINGTON CASCADES.
Nearby
Red Flag Warnings in Idaho, 2013Red Flag Warnings in Washington, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.